Acta mathematica scientia,Series A ›› 2020, Vol. 40 ›› Issue (6): 1420-1430.

Previous Articles     Next Articles

The Quadratic Numerical Range and the Spectrum of Some Unbounded Block Operator Matrices

Wenwen Qiu,Yaru Qi*()   

  1. Department of Mathematics, College of Sciences, Inner Mongolia University of Technology, Hohhot 010051
  • Received:2019-10-24 Online:2020-12-26 Published:2020-12-29
  • Contact: Yaru Qi
  • Supported by:
    the NSFC(11601249)


In this paper, we study the operator ${\cal M}=\left[\begin{array}{ccc} 0& I\\ -A& B \end{array} \right]$ which is associated with the second order differential equation $\ddot{z}(t)-B\dot{z}(t)+Az(t)=0$ in a Hilbert space, where $A$ is a self-adjoint and uniformly positive linear operator, $B$ is accretive. We prove that ${\cal M}$ is a boundedly invertible closed operator and $\overline{{\cal M}|_{H_{1}\times H_{1}}}$=${\cal M}$ where $H_{1}={\cal D}(A)$ with the norm $\|x \|_{H_{1}}=\|Ax\|$. And we characterize the spectral distribution of the operator ${\cal M}$ by using the quadratic numerical range of the block operator matrix ${\cal M}|_{H_{1}\times H_{1}}$.

Key words: Unbounded operator, Block operator matrices, Spectrum, Quadratic numerical range

CLC Number: 

  • O177.1